MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Failure analysis was completed on 05/15/2019.The failure was due to defective tantalum capacitor.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer sn (b)(4) would not activate.The customer reports that customer is using rechargeable batteries and disposable 9 volt lithium batteries.The analyzer was replaced at no charge.The analyzer was returned for failure analysis and on 05/15/2019 it was determined that the cause for the analyzer not activating was due to component failure, c4 capacitor.On 05/15/2019 the customer stated that they are using lithium batteries with a green battery carrier.Apoc technical support emailed the customer and advised to dispose of the green battery carrier.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.Refer to apoc product action apoc30aug2010: in september 2010, apoc began communicating information concerning i-stat1 handheld disposable batteries that have the potential to overheat due to a circuitry failure.This failure can cause the handheld to become uncomfortably hot to touch in the area of the battery compartment.There have been no reports of injury associated with overheated i-stat1 handheld batteries.When using disposable batteries with the i-stat1 handheld they must be inserted into a battery carrier before being inserted in the i-stat1.Apoc has developed a new battery carrier for i-stat1 handhelds featuring a fuse that provides additional protection against overheating when using disposable batteries.Recently, all new and repaired i-stat1 handhelds have begun being shipped with the fused battery carrier.These fused battery carriers are distinguished by a red printed circuit board on the topside of the "new battery carrier" which is replacing the previous green circuit board of the "old battery carrier".As part of the product action the customer received six replacement battery carriers.The customer was re-advised of apoc30aug2010 and instructed to discard all green non-fused battery carriers on site.There were no patient or user related injuries associated with this complaint.At this time of this report it had not been confirmed if the green carrier was used during the event.Failure analysis is complete, and therefore an investigation is not required.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8631144
Report Number2245578-2019-00129
Device Sequence Number1936099
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1